Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2011, 9:34 PM CDT for 7 counties in Iowa; Lincoln County, South Dakota. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 20, 2011, 10:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA, Lincoln County, SD
The radar
The Sioux Falls radar (KFSD), 109 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:40 PM CDT | TORNADO | 8 Nw Kingsley, IA | NUMEROUS FARM BUILDINGS AND GRAIN BINS DAMAGED. |
| Jun 20, 10:00 PM CDT | TSTM WND DMG | Craig, IA | 2 TO 3 FOOT TREES DOWNED. SOME TREES ON CARS. |
| Jun 20, 10:10 PM CDT | TSTM WND DMG | Sutherland, IA | LARGE TREES DOWN |
| Jun 20, 10:15 PM CDT | TSTM WND DMG | Primghar, IA | TREES DOWN |
| Jun 20, 10:25 PM CDT | TSTM WND DMG | 4 S Hartley, IA | TWO HOG CONFINEMENTS HAD PARTIAL ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 6:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4194 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS53 KFSD 210234
SVRFSD
IAC021-035-041-093-141-149-167-SDC083-210315-
/O.NEW.KFSD.SV.W.0122.110621T0234Z-110621T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BUENA VISTA COUNTY IN NORTHWEST IOWA...
CHEROKEE COUNTY IN NORTHWEST IOWA...
WESTERN CLAY COUNTY IN NORTHWEST IOWA...
NORTHERN IDA COUNTY IN WEST CENTRAL IOWA...
O'BRIEN COUNTY IN NORTHWEST IOWA...
PLYMOUTH COUNTY IN NORTHWEST IOWA...
SIOUX COUNTY IN NORTHWEST IOWA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 1015 PM CDT
* AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HOLSTEIN TO 6 MILES NORTH OF
JEFFERSON...AND MOVING NORTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
QUIMBY AND MERRILL AROUND 940 PM CDT...
LE MARS AND AKRON AROUND 945 PM CDT...
AURELIA AND ALTA AROUND 950 PM CDT...
REMSEN...MARCUS...CRAIG AND CHEROKEE AROUND 955 PM CDT...
STRUBLE AND CLEGHORN AROUND 1000 PM CDT...
MAURICE...LARRABEE...IRETON AND HAWARDEN AROUND 1005 PM CDT...
ALTON AROUND 1010 PM CDT...
PAULLINA...SIOUX CENTER AND SUTHERLAND AROUND 1015 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OYENS...BRUNSVILLE...CHATSWORTH...MERIDEN AND CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWESTERN IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA
AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4255 9522 4256 9537 4249 9538 4247 9532
4246 9532 4253 9574 4256 9575 4256 9593
4266 9656 4271 9663 4278 9662 4285 9654
4292 9654 4300 9649 4304 9652 4308 9646
4309 9659 4326 9656 4325 9520
TIME...MOT...LOC 0235Z 193DEG 32KT 4257 9551 4273 9651
WIND...HAIL 60MPH <1.00IN
$$
LIEBL2 follow-up statements
891
WWUS53 KFSD 210249
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CDT MON JUN 20 2011
IAC021-035-041-093-141-149-167-SDC083-210315-
/O.CON.KFSD.SV.W.0122.000000T0000Z-110621T0315Z/
SIOUX IA-PLYMOUTH IA-O'BRIEN IA-IDA IA-BUENA VISTA IA-CHEROKEE IA-
CLAY IA-LINCOLN SD-
949 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN...WESTERN CLAY...CHEROKEE...WESTERN BUENA VISTA...NORTHERN
IDA...O'BRIEN...PLYMOUTH AND SIOUX COUNTIES UNTIL 1015 PM CDT...
AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF AURELIA TO AKRON...MOVING NORTH AT 35 MPH.
IN ADDITION BRIEF CIRCULLATIONS HAVE BEEN OCCURING ALONG THIS LINE
OF THUNDERSTORMS. THESE CIRCULATIONS ARE CAPABLE OF PRODUCING
ENCHANCED WINDS OF UP TO 80 MPH AND BRIEF TORNADOES.
SEVERE THUNDERSTORMS WILL BE NEAR...
REMSEN...MARCUS...CRAIG AND CHEROKEE AROUND 955 PM CDT...
STRUBLE AND CLEGHORN AROUND 1000 PM CDT...
MAURICE...LARRABEE...IRETON AND HAWARDEN AROUND 1005 PM CDT...
ALTON AROUND 1010 PM CDT...
PAULLINA...SIOUX CENTER...SUTHERLAND AND PETERSON AROUND 1015 PM
CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
CHATSWORTH...MERIDEN AND CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4255 9522 4256 9537 4249 9538 4246 9532
4253 9574 4256 9575 4256 9584 4278 9662
4285 9654 4292 9654 4300 9649 4304 9652
4307 9646 4309 9659 4326 9656 4325 9520
TIME...MOT...LOC 0248Z 193DEG 32KT 4268 9547 4284 9647
WIND...HAIL 60MPH <1.00IN
$$
LIEBL533
WWUS53 KFSD 210304
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 PM CDT MON JUN 20 2011
IAC093-210314-
/O.CAN.KFSD.SV.W.0122.000000T0000Z-110621T0315Z/
IDA IA-
1004 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IDA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED THE WARNED
AREA. HEAVY RAIN IS STILL POSSIBLE.
LAT...LON 4255 9524 4256 9537 4300 9649 4304 9652
4308 9646 4309 9659 4326 9656 4325 9520
TIME...MOT...LOC 0304Z 191DEG 36KT 4290 9540 4310 9640
$$
IAC021-035-041-141-149-167-SDC083-210315-
/O.CON.KFSD.SV.W.0122.000000T0000Z-110621T0315Z/
SIOUX IA-PLYMOUTH IA-O'BRIEN IA-BUENA VISTA IA-CHEROKEE IA-CLAY IA-
LINCOLN SD-
1004 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN...WESTERN CLAY...CHEROKEE...WESTERN BUENA VISTA...O'BRIEN...
NORTHEASTERN PLYMOUTH AND SIOUX COUNTIES UNTIL 1015 PM CDT...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PETERSON TO HUDSON...MOVING NORTH AT 40 MPH.
IN ADDITION BRIEF CIRCULLATIONS HAVE BEEN OCCURING ALONG THIS LINE
OF THUNDERSTORMS. THESE CIRCULATIONS ARE CAPABLE OF PRODUCING
ENCHANCED WINDS OF UP TO 80 MPH AND BRIEF TORNADOES.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUTHERLAND AND HOSPERS AROUND 1010 PM CDT...
ROCK VALLEY...PRIMGHAR...HULL AND ARCHER AROUND 1015 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4255 9524 4256 9537 4300 9649 4304 9652
4308 9646 4309 9659 4326 9656 4325 9520
TIME...MOT...LOC 0304Z 191DEG 36KT 4290 9540 4310 9640
WIND...HAIL 60MPH <1.00IN
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:35 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 20, 3:35 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT MON JUN 20 2011
.DISCUSSION...
THE 18Z SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTH
CENTRAL KANSAS WITH A WARM FRONT EXTENDING EAST INTO SOUTHEAST
NEBRASKA AND SOUTHERN IOWA. WATER VAPOR LOOP HAD A VERY STRONG WAVE
ROTATING NORTH INTO SOUTHWEST NEBRASKA THIS AFTERNOON WHICH SHOULD
BEGIN TO INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS IN THE LOW
LEVELS. EXPECT THUNDERSTORMS TO DEVELOP OVER CENTRAL NEBRASKA...THEN
PROPAGATE NORTHEAST THIS EVENING. DEEP LAYER SHEAR VERY SUPPORTIVE
OF SEVERE THUNDERSTORMS AND WITH A VERY STRONG UNIDIRECTIONAL SOUTH
WIND FROM ABOUT 3KM ON UP...SOME CONCERN THAT A NORTHWARD MOVING BOW
ECHO COULD DEVELOP EARLY THIS EVENING . THE MOST IMPRESSIVE CAPE
VALUES CURRENTLY BOTTLED UP FROM ABOUT INTERSTATE 80 SOUTH...SO SOME
OF THE LARGEST HAIL POTENTIAL LIKELY TO BE CONFINED TO THAT
AREA...ALTHOUGH THE WARM FRONT COULD BEGIN TO SURGE NORTH A BIT NOW
THAT THE WAVE IS LIFTING NORTH WHICH WOULD STILL PLACE THE FAR
SOUTHERN CWA UNDER RISK FOR VERY LARGE HAIL...STRONG WINDS AND
TORNADOES...ESPECIALLY WITH 0KM TO 1KM BULK SHEAR NEAR THE BOUNDARY
OF ABOUT 25 KNOTS. EXPECT THUNDERSTORMS TO MERGE WEST INTO THE
INVERTED TROUGH AND BRING A VERY GOOD CHANCE FOR HEAVY RAINFALL. IN
FACT...ADDED A FEW COUNTIES TO THE FLASH FLOOD WATCH IN NORTHEAST
NEBRASKA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA AS THE RAIN THIS
EVENING COULD ALSO BE PRETTY HEAVY.
THE UPPER LEVEL LOW WILL TRACK OUT OF EASTERN NEBRASKA AND INTO OUR
ZONES ON TUESDAY...WITH ASSOCIATED MIDLEVEL TROWAL LIKE FEATURE AND
INVERTED SURFACE TROUGH PUSHING FROM WEST TO EAST ACROSS THE COUNTY
WARNING AREA THROUGH TUESDAY NIGHT. WITH THIS...WILL HAVE WIDESPREAD
SHOWERS/ISOLATED THUNDERSTORMS THROUGH THE PERIOD. COULD HAVE HEAVY
RAIN ON TUESDAY WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.5
TO 2 INCHES...AND IN LIGHT OF THAT...CONTINUED WITH FLASH FLOOD
WATCH THROUGH TOMORROW AND EXPANDED IT FARTHER TO THE EAST. COOLER
AIR WILL BE FILTERING INTO THE REGION WITH THE LOW PRESSURE...AND
HIGHS ON TUESDAY WILL BE IN THE MID 60S WEST TO MID 70S EAST.
SHOWERS WILL TAPER OFF SLOWLY ON WEDNESDAY...AND IT WILL BE VERY
COOL UNDER THE DEPARTING LOW PRESSURE...WITH HIGHS BARELY TOPPING
60 DEGREES IN OUR NORTHEASTERN AREAS WHERE CLOUDS/SHOWERS WILL
REMAIN THE LONGEST. FARTHER TO THE WEST...WHERE SUN WILL BE POSSIBLE
IN THE AFTERNOON...HIGHS WILL CLIMB TO NEAR 70.
KEPT A SMALL CHANCE OF SHOWERS IN OUR FAR NORTHEAST ON THURSDAY WITH
A LINGERING UPPER LEVEL VORTICITY FILAMENT STREAMING ACROSS THE
AREA. HIGHS WILL BE A LITTLE WARMER...THOUGH STILL BELOW NORMAL...IN
THE UPPER 60S TO MID 70S. UPPER LEVEL RIDGING BUILDS INTO THE REGION
FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND...WITH A WARMING
TREND THROUGH THE PERIOD. CANNOT COMPLETELY RULE OUT A
SHOWER/THUNDERSTORM FOR THE TIME PERIOD FRIDAY INTO SUNDAY...BUT NO
REAL MODEL CONSENSUS ON WEAK WAVES TOPPING THE UPPER LEVEL
RIDGE...BUT KEPT SMALL POPS ALMOST EVERYDAY. /JM
&&
.HYDROLOGY...
EXPANDED THE FLASH FLOOD WATCH EASTWARD A FEW COUNTIES. AN AREA OF
HEAVY RAINFALL IS EXPECTED TO DEVELOP TONIGHT WITH THE HIGHEST
THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTH DAKOTA. THE MAIN THREAT
FOR THIS HEAVY RAIN WILL BE FROM 600 PM THROUGH MIDNIGHT WHERE 2 TO
4 INCHES WILL BE POSSIBLE AS THUNDERSTORMS DEVELOP AND MOVE NORTH
FROM NEBRASKA. THE POTENTIAL FOR ADDITIONAL POCKETS OF HEAVY RAIN
WILL CONTINUE INTO TUESDAY AS THE STRONG LOW PRESSURE IS VERY SLOW
TO EXIT. /08
&&
.AVIATION...
MAINLY VFR THROUGH ABOUT 1Z THIS EVENING...THEN OCCASIONAL SHOWERS
AND THUNDERSTORMS ALONG WITH CEILINGS LIKELY DROPPING BACK TO MVFR
THROUGH 18Z TUESDAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR SDZ038>040-050-
052>066-068-069.
&&Hazardous weather outlook, Jun 20, 7:32 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 732 PM CDT MON JUN 20 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 732 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY NEAR THE MISSOURI RIVER IN FAR SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES. ACROSS EAST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN THREATS. FLOODING... HEAVY RAIN AND SLOW THUNDERSTORM MOTION ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH TUESDAY EVENING WILL CREATE THE POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA. THESE AREAS ARE ALREADY SATURATED FROM RAINFALL LAST WEEK AS WELL AS ONGOING RIVER FLOODING...AND ARE THEREFORE VERY PRONE TO FLASH FLOODING WITH THIS AMOUNT OF RAINFALL. WHILE THE HEAVIEST RAIN SHOULD BE IN SOUTH DAKOTA LOCATIONS ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL ALSO SEE A THREAT FOR HEAVY RAINFALL...ESPECIALLY THIS EVENING. RECORD HIGH RELEASES ARE OCCURRING FROM THE MISSOURI RIVER RESERVOIRS AND WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND NON-SEVERE THUNDERSTORMS WILL BE ONGOING ACROSS CENTRAL AND EASTERN SOUTH DAKOTA ON TUESDAY...WHICH WILL LIKELY DECREASE IN INTENSITY AND COVERAGE BY THE EVENING. SLOW MOVING SHOWERS AND STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AT TIMES ON TUESDAY... ESPECIALLY ACROSS SOUTH DAKOTA AND SOUTHWEST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 20, 7:28 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 10 WNW PLATTE 43.44N 99.03W
06/20/2011 CHARLES MIX SD LAW ENFORCEMENT
WATER OVER ROAD ON HIGHWAY 50
&&
MFUHSLocal storm report, Jun 20, 8:33 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
833 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG YANKTON 42.89N 97.39W
06/20/2011 YANKTON SD LAW ENFORCEMENT
POWER LINES DOWN. LARGE TREE LIMBS DOWN THAT REQUIRED
STREET DEPARTMENT REMOVAL.
&&
LSLocal storm report, Jun 20, 8:35 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLASH FLOOD 10 NW PLATTE 43.49N 98.99W
06/20/2011 CHARLES MIX SD EMERGENCY MNGR
HIGHWAY 50 EAST OF ACADEMY WAS COVERED WITH WATER.
&&
MDBLocal storm report, Jun 20, 9:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
917 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST OTO 42.28N 95.89W
06/20/2011 E60 MPH WOODBURY IA FIRE DEPT/RESCUE
&&
LSLocal storm report, Jun 20, 9:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST 2 N SALIX 42.34N 96.29W
06/20/2011 E70 MPH WOODBURY IA PUBLIC
&&
MDBThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 33 min |
| Jun 20, 9:18 PM CDT | Flash Flood Warning | FSD | Plymouth, Sioux, Woodbury | 2 hr |
| Jun 20, 9:37 PM CDT | Tornado Warning | FSD | Plymouth | 23 min |
| Jun 20, 9:39 PM CDT | Flash Flood Warning | FSD | Lyon, Sioux | 3 hr |
| Jun 20, 10:14 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 46 min |
| Jun 20, 10:20 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 40 min |
| Jun 20, 10:22 PM CDT | Tornado Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 23 min |
| Jun 20, 10:38 PM CDT | Tornado Warning | FSD | Dickinson, Osceola | 37 min |
| Jun 20, 10:46 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, Lyon, Osceola | 29 min |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 9 days |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Cherokee | 11 days |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Lyon | 5 days |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Clay | 6 days |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Lyon | 14 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | O'Brien | 30 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Sioux | 30 hr |
| Jun 20, 8:07 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Turner, Union, Yankton | 38 min |
| Jun 20, 8:33 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hanson, Hutchinson, McCook, Turner | 27 min |
| Jun 20, 8:38 PM CDT | Tornado Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 24 min |
| Jun 20, 8:58 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Lincoln, McCook, Minnehaha, Turner | 32 min |
| Jun 20, 9:59 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Gregory, Jerauld | 3 hr |
| Jun 20, 11:00 PM CDT | Tornado Warning | FSD | Minnehaha, Moody | 30 min |
| Jun 20, 11:13 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 47 min |
| Jun 20, 11:22 PM CDT | Areal Flood Warning | FSD | Aurora, Beadle, Brule, Charles Mix, Davison, Douglas and 5 more | 36 hr |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Minnehaha | 20 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 14 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Minnehaha | 51 hr |
| Jun 21, 11:40 AM CDT | River Flood Warning | FSD | Brookings | 11 days |
| Jun 21, 11:40 AM CDT | River Flood Warning | FSD | Davison | 7 days |
| Jun 21, 11:40 AM CDT | River Flood Warning | FSD | Turner | 24 hr |
| Jun 21, 11:40 AM CDT | River Flood Warning | FSD | Clay | 24 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.